Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 12, 2020, 3:23 PM CDT for Pike County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 12, 2020, 3:37 PM CDT
- In force
- 14 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 9.4
The text
As transmitted.
090
WFUS54 KLIX 122023
TORLIX
MSC113-122100-
/O.NEW.KLIX.TO.W.0003.200412T2023Z-200412T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
323 PM CDT Sun Apr 12 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern Pike County in southern Mississippi...
* Until 400 PM CDT.
* At 323 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Magnolia, or near Mccomb, moving northeast at 65
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Pike County, including the following locations... Mccomb
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3114 9026 3112 9054 3116 9055 3135 9041
3135 9026
TIME...MOT...LOC 2023Z 235DEG 56KT 3120 9039
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
376
WWUS54 KLIX 122037 RRA
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
337 PM CDT Sun Apr 12 2020
MSC113-122047-
/O.CAN.KLIX.TO.W.0003.000000T0000Z-200412T2100Z/
Pike MS-
337 PM CDT Sun Apr 12 2020
...THE TORNADO WARNING FOR NORTHERN PIKE COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for southern
Mississippi.
LAT...LON 3114 9026 3112 9054 3116 9055 3135 9041
3135 9026
TIME...MOT...LOC 2035Z 235DEG 56KT 3133 9018
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 12, 4:06 AM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Apr 12, 4:06 AM CDT, 11 hours 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
406 AM CDT Sun Apr 12 2020
.SHORT TERM...
The upper level Low over the SW CONUS will open up and rapidly
move east over the southern Plains today as a deep surface low
slides into the nation's mid section. Instability and low level
shear will increase over southeast Louisiana and southern
Mississippi as upper level trough and surface Low track through
eastern Oklahoma and Arkansas. The biggest risk for Severe weather
reside in the northern zones north of the I-10, I-12 corridors.
The airmass will remain capped through the morning hours until
winds begin to increase to 25 to 30 mph outside of thunderstorm
activity as a low level jet near 850 MB sets up over the CWA.
SBCAPES as high as 2400 J/kg by 18Z on Sunday with MLCAPE values
around 1200. A significant threat for long track tornadoes,
damaging winds and large hail. The highest shear will increase as
you get north of the I-12, I-10 corridor with 0-1 KM over 300 mps.
Low level 850 Jet will increase to as high as 75 mph. This could
bring sustained winds down to the surface as high a 30 mph with
gusts up to 40 outside of thunderstorms. With that in mind, in
addition to the tornado and large hail threat, damaging straight
lines are possible with downdraft thunderstorms which could bring
the 850 winds down to the surface, leading to the threat of storm
gusts as high as 60 to 80 mph. Wind Advisory and Coastal Flood
Advisory in effect during daylight hours on Sunday where in
addition to the strong winds over land a narrow- wind fetch of
very strong onshore winds with timing of Spring tides will likely
lead to a short duration of coastal flooding in low lying areas
mainly especially along the Mississippi coast. Shower and
thunderstorm activity will rapidly come to an end tomorrow night
as a cold front will move off to our east and cooler and drier air
will advect into the region. Rapidly clearing skies and
temperatures dipping into the upper 50s and lower 60s can be
expected. Strong subsidence across the region on Monday will keep
skies clear, but will also produce warmer than average
temperatures. Highs should climb into the upper 70s and lower 80s.
A rather large diurnal range is expected Monday night due to the
dry air and clear skies in place. This will allow lows to range
from the upper 40s to the upper 50s by Tuesday morning. Another
fast moving and weak shortwave trough will slide through the
region on Friday and Saturday. This system will bring another
chance of showers and thunderstorms to the region. At this time,
dynamics do not look favorable for severe thunderstorm development
on Friday or Saturday.
&&
.AVIATION...MVFR ceilings will persist at all of the terminals
through the morning hours. Showers and thunderstorms will be
possible this afternoon and evening as a cold front moves through
the area. If a thunderstorm impacts a terminals a period of IFR
ceilings and visibilities, strong gusty winds, and frequent
lightning strikes could occur. Conditions are expected to improve
between 03z and 06z tonight as the cold front pushes to the east of
the region. Ceilings will linger, but should lift above 3000 feet
and into VFR range after 06z. PG
&&
.MARINE...Very strong southerly winds of 20 to 30 knots with
higher gusts are expected across all of the coastal waters today.
Small craft advisories are posted due to these conditions.
Conditions should rapidly improve after midnight tonight in the
wake of a passing frontal boundary. Winds will shift to the west
and then the northwest and decrease in speed to 10 to 15 knots.
Seas will drop from 8 to 12 feet today to 5 to 7 feet by Monday
morning. Another front will bring increased winds back to the
waters Wednesday through Thursday. Northeast flow of around 20
knots and seas of 3 to 6 feet are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 61 78 55 / 60 30 0 0
BTR 85 59 78 54 / 60 20 0 0
ASD 86 63 84 57 / 70 60 0 0
MSY 86 64 82 62 / 70 50 0 0
GPT 80 66 82 60 / 40 50 0 0
PQL 83 64 85 57 / 40 70 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 7 AM this morning to 10 PM CDT this evening
for LAZ034>037-039-040-046>050-056>072.
Coastal Flood Advisory from 7 AM this morning to 7 PM CDT this
evening for LAZ040-050-058-060>062-064-066>070-072.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ550-552-
570-572.
Small Craft Advisory until 4 AM CDT Monday for GMZ532-536-538-
555-557-575-577.
Small Craft Advisory from 7 AM this morning to 10 PM CDT this
evening for GMZ530-534.
MS...Wind Advisory from 7 AM this morning to 10 PM CDT this evening
for MSZ068>071-077-080>082.
Coastal Flood Advisory from 7 AM this morning to 7 PM CDT this
evening for MSZ080>082.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ552-570-
572.
Small Craft Advisory until 4 AM CDT Monday for GMZ536-538-555-
557-575-577.
Small Craft Advisory from 7 AM this morning to 10 PM CDT this
evening for GMZ534.
&&In the hours before
Special weather statement, Apr 12, 12:51 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1251 PM CDT Sun Apr 12 2020
LAZ034-035-046-047-121815-
Iberville-Pointe Coupee-West Baton Rouge-West Feliciana-
1251 PM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST FELICIANA...
CENTRAL WEST BATON ROUGE...POINTE COUPEE AND NORTHWESTERN IBERVILLE
PARISHES...
At 1251 PM CDT, a strong thunderstorm was located near Arnaudville,
moving northeast at 65 mph.
Winds in excess of 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Morganza,
Batchelor, Erwinville and Lottie.
LAT...LON 3094 9161 3060 9131 3058 9131 3057 9128
3054 9125 3037 9164 3038 9163 3044 9164
3050 9171 3050 9175 3051 9173 3056 9176
3061 9176 3071 9173 3075 9176
TIME...MOT...LOC 1751Z 225DEG 56KT 3041 9187
CABSpecial weather statement, Apr 12, 12:52 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1252 PM CDT Sun Apr 12 2020
LAZ034-035-046-047-121845-
Iberville-Pointe Coupee-West Baton Rouge-West Feliciana-
1252 PM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST FELICIANA...
CENTRAL WEST BATON ROUGE...POINTE COUPEE AND NORTHWESTERN IBERVILLE
PARISHES...
At 1251 PM CDT, a strong thunderstorm was located near Arnaudville,
moving northeast at 65 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Morganza,
Batchelor, Erwinville and Lottie.
LAT...LON 3094 9161 3060 9131 3058 9131 3057 9128
3054 9125 3037 9164 3038 9163 3044 9164
3050 9171 3050 9175 3051 9173 3056 9176
3061 9176 3071 9173 3075 9176
TIME...MOT...LOC 1751Z 225DEG 56KT 3042 9187Special weather statement, Apr 12, 1:45 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service New Orleans LA 145 PM CDT Sun Apr 12 2020 LAZ034>036-046>048-121930- Iberville-East Feliciana-Pointe Coupee-West Baton Rouge-East Baton Rouge-West Feliciana- 145 PM CDT Sun Apr 12 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA... WEST BATON ROUGE...SOUTHEASTERN POINTE COUPEE...CENTRAL EAST FELICIANA...NORTH CENTRAL IBERVILLE AND NORTHWESTERN EAST BATON ROUGE PARISHES... At 142 PM CDT, a strong thunderstorm was located near Grosse Tete, or 11 miles west of Port Allen, moving northeast at 75 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Baton Rouge, Zachary, Baker, Port Allen, Jackson, Slaughter, Rosedale, Grosse Tete, Wilson, Norwood, Merrydale, Erwinville, Brownfields, Greenwell Spring and Baton Rouge Airport. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3100 9106 3052 9098 3035 9144 3052 9151 TIME...MOT...LOC 1842Z 226DEG 67KT 3045 9140
Special weather statement, Apr 12, 2:20 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
220 PM CDT Sun Apr 12 2020
LAZ036-037-048-071-MSZ069-070-122015-
St. Helena-Northern Tangipahoa-East Feliciana-East Baton
Rouge-Pike-Amite-
220 PM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT ST. HELENA...EASTERN EAST
FELICIANA...NORTHWESTERN TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...PIKE AND SOUTHEASTERN AMITE COUNTIES...
At 220 PM CDT, a strong thunderstorm was located near Darlington, or
7 miles east of Clinton, moving northeast at 60 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mccomb, Clinton, Greensburg, Magnolia, Kentwood, Summit, Roseland,
Osyka, Darlington, Gillsberg, Pride, Felps, Easleyville, Tangipahoa
and Mccomb Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3079 9040 3065 9089 3065 9092 3064 9092
3059 9108 3090 9101 3135 9051 3135 9028
TIME...MOT...LOC 1920Z 227DEG 53KT 3087 9089Special weather statement, Apr 12, 2:30 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
230 PM CDT Sun Apr 12 2020
LAZ046>049-122015-
Iberville-Ascension-West Baton Rouge-East Baton Rouge-
230 PM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASCENSION...
SOUTHEASTERN WEST BATON ROUGE...CENTRAL IBERVILLE AND SOUTH CENTRAL
EAST BATON ROUGE PARISHES...
At 229 PM CDT, a strong thunderstorm was located 8 miles southeast of
Catahoula, moving northeast at 75 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Plaquemine, Oak Hills Place, St. Gabriel, Addis, Village
St. George, Bayou Sorrel, Gardere and Old Jefferson.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3039 9154 3037 9093 3036 9092 3010 9142
3011 9147 3019 9147 3020 9149 3023 9148
3024 9157 3026 9159 3027 9159 3029 9160
TIME...MOT...LOC 1929Z 223DEG 64KT 3015 9159Special weather statement, Apr 12, 2:52 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
252 PM CDT Sun Apr 12 2020
LAZ036-037-MSZ069-070-122030-
St. Helena-East Feliciana-Pike-Amite-
252 PM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. HELENA AND
NORTHEASTERN EAST FELICIANA PARISHES...NORTHWESTERN PIKE AND AMITE
COUNTIES...
At 251 PM CDT, a strong thunderstorm was located near Felps, or 7
miles northeast of Clinton, moving northeast at 80 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Mccomb, Clinton, Liberty, Summit, Centreville, Gloster, Smithdale,
Felps and Crosby.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3135 9039 3086 9095 3087 9107 3133 9105
3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 1951Z 224DEG 71KT 3096 9096The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:20 PM CDT | Special Weather Statement | LIX | Pike | 55 min |
| Apr 12, 2:52 PM CDT | Special Weather Statement | LIX | Amite | 38 min |
| Apr 12, 3:14 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 23 min |
| Apr 12, 3:28 PM CDT | Tornado Warning | LIX | Walthall | 32 min |
| Apr 12, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 44 min |
| Apr 12, 3:48 PM CDT | Tornado Warning | LIX | Amite, Pike, Walthall | 27 min |
| Apr 12, 4:14 PM CDT | Tornado Warning | LIX | Pike, Walthall | 26 min |
| Apr 12, 5:37 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 68 min |
| Apr 12, 6:35 PM CDT | Special Weather Statement | LIX | Pike | 55 min |
| Apr 12, 6:39 PM CDT | Special Weather Statement | LIX | Pearl River | 36 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.